Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 2, NWS Bismarck, ND

April 10, 201013 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 10, 2010, 10:58 AM CDT for 13 counties in North Dakota. It took effect at Apr 10, 2010, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2010, 10:58 AM CDT (15:58 UTC)
In effect from
Apr 10, 2010, 1:00 PM CDT
Expired
Apr 10, 2010, 8:28 PM CDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, McKenzie County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS73 KBIS 101558
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1058 AM CDT SAT APR 10 2010

...GUSTY WINDS BLOW AGAIN...

.A WIND ADVISORY HAS BEEN ISSUED UNTIL 9 PM CDT THIS EVENING. LARGE
LOW PRESSURE OVER SASKATCHEWAN WILL CONTINUE TO CAUSE WESTERLY
WIND GUSTS AS HIGH AS 45 MPH THIS AFTERNOON AS PEAK HEATING ALLOWS
STRONGER WINDS ALOFT TO MOVE DOWN TO THE SURFACE. WINDS WILL
DIMINISH THIS EVENING JUST BEFORE SUNSET. HIGH PROFILE VEHICLES
TRAVELING ON NORTH-SOUTH ORIENTED ROADS SHOULD USE EXTRA CAUTION
TODAY.

NDZ001>005-009>013-017-021>023-025-110000-
/O.NEW.KBIS.WI.Y.0002.100410T1800Z-100411T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
1058 AM CDT SAT APR 10 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS WILL BEGIN INCREASING AT NOON CDT TODAY...AND WILL
  DIMINISH JUST BEFORE SUNSET.

* HIGH PROFILE VEHICLES WILL BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
2 follow-up statements
037 
WWUS73 KBIS 102100
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
400 PM CDT SAT APR 10 2010

...GUSTY WINDS BLOW AGAIN...

.A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
LARGE LOW PRESSURE OVER SASKATCHEWAN WILL CONTINUE TO CAUSE
WESTERLY WIND GUSTS AS HIGH AS 45 MPH THIS AFTERNOON AS PEAK
HEATING ALLOWS STRONGER WINDS ALOFT TO MOVE DOWN TO THE SURFACE.
WINDS WILL DIMINISH THIS EVENING JUST BEFORE SUNSET. HIGH PROFILE
VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH-SOUTH ORIENTED
ROADS...SHOULD USE EXTRA CAUTION TODAY.

NDZ001>005-009>013-017-021>023-025-110200-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-100411T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
400 PM CDT SAT APR 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS ARE GUSTING TO 45 MPH...AND WILL DIMINISH JUST BEFORE
  SUNSET.

* HIGH PROFILE VEHICLES WILL BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
095 
WWUS73 KBIS 110128
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT SAT APR 10 2010

...WIND ADVISORY HAS BEEN CANCELLED...

.THE WIND ADVISORY THAT WAS IN EFFECT FOR NORTHWEST AND NORTH
CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. WIND SPEEDS HAVE
DIMINISHED AND THE WIND ADVISORY IS NO LONGER NEEDED. 

NDZ001>005-009>013-017-021>023-025-110230-
/O.CAN.KBIS.WI.Y.0002.000000T0000Z-100411T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
828 PM CDT SAT APR 10 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER
NEEDED.

$$
WAA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 10, 10:29 AM CDT, 29 minutes earlier.

Area forecast discussion, Apr 10, 10:29 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1029 AM CDT SAT APR 10 2010

.UPDATE...

IT APPEARS THAT WINDS WILL BE STRONGER TODAY THAN PREVIOUSLY
FORECAST. THE MORNING KBIS SOUNDING SUGGESTS THAT WE WILL MIX TO
AROUND 620 HPA AND THERE IS 44 KNOTS OF WIND OUT OF THE WEST TO
MIX DOWN. THE HODOGRAPH IS NEARLY UNIDIRECTIONAL TO THAT
LEVEL...AND WHEN WE FINALLY MIX WITH DIURNAL HEATING UNDER CLEAR
SKIES...THERE SHOULD BE NO PROBLEM TRANSFERRING SOME HIGHER GUSTS
TO THE SURFACE. IT DOES SEEM LIKE THE BEST CHANCE FOR PROLONGED
WIND GUSTS OVER 30 MPH WILL BE ALONG AND NORTH OF THE U.S. HIGHWAY
2 CORRIDOR.

CONCERNING FIRE WEATHER...THE ACTUAL MINIMUM RELATIVE HUMIDITIES
HAVE BEEN A BIT LOWER THAN FORECAST OVER THE PAST COUPLE DAYS.
DEWPOINTS ARE PRETTY LOW...AND MIXING OF DRY AIR DOWNWARD IS
FORECAST. SO...MINIMUM RELATIVE HUMIDITIES HAVE BEEN LOWERS
SLIGHTLY. WITH WIND SPEED FORECASTS BUMPED UP...THERE IS EVEN MORE
SUPPORT FOR MAINTAINING THE RED FLAG WARNING. IN FACT...THE NEW
FORECAST GRIDS RESULT IN SOME EXTREME RANGELAND FIRE DANGER INDEX
LEVELS IN THE NORTHWEST.

&&

.PREV DISCUSSION... /ISSUED 342 AM CDT SAT APR 10 2010/

SHORT TERM...TODAY THROUGH MONDAY NIGHT...

MAIN CONCERN TODAY WILL BE A RED FLAG WARNING OVER MOST OF THE CWA
EXCEPT FOR THE SOUTHWEST WHERE WINDS WILL BE WEAKER AND MINIMUM RH
SLIGHTLY HIGHER THAN THE REST OF THE FORECAST AREA. AFTER TODAY
OUR ATTENTION TURNS TO A GRADUAL INCREASE THREAT FOR SHOWERS AND
THUNDERSTORMS BEGINNING SUNDAY AND PEAKING IN INTENSITY MONDAY
NIGHT AND TUESDAY.

BROAD CYCLONIC FLOW OVER NORTH DAKOTA TODAY WITH STILL A TIGHT
HEIGHT GRADIENT ALOFT. THE NAM/GFS SOUNDINGS VIA BUFKIT SHOW GOOD
MIXING TODAY RESULTING IN MOMENTUM TRANSFER OF SUSTAINED WESTERLY
WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH. EXPECT A DRY
BUT STEADY WESTERLY FLOW THROUGH THE ENTIRE COLUMN TODAY UNDER
MOSTLY SUNNY SKIES.

THE NEXT LOW/SHORTWAVE TROUGH ALOFT PER LATEST WATER VAPOR IMAGERY
WAS SEEN OVER 40N/140W. THIS IS FORECAST TO MOVE INTO NORTHWESTERN
CALIFORNIA SUNDAY INTO MONDAY AS A CLOSED LOW. IN DOING SO A
SOUTHWESTERLY FLOW ALOFT WILL DEVELOP WITH BROAD RIDGING THROUGH
MONDAY NIGHT. A WARM FRONT WILL EMERGE OVER OVER SOUTH DAKOTA
EXTENDING FROM A SURFACE LOW IN NORTHEASTERN WYOMING. THE WARM
FRONT WILL SLOWLY MOVE NORTHBOUND THROUGH MONDAY NIGHT. AS THE
FRONT GETS CLOSER THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE.
THE GFS SHOWS DECENT CAPE AND UNSTABLE AIR PER SHOWALTER INDICES
MONDAY NIGHT WITH ELEVATED CONVECTION. HAVE INCREASED POPS OVER
THE CWA DURING THIS TIME.

LONG TERM...TUESDAY THROUGH SATURDAY

MODELS AGAIN TODAY IN GOOD AGREEMENT WITH BROAD SCALE FEATURES WITH
DIFFERENCES IN TIMING AND STRENGTH OF SMALLER FEATURES EMBEDDED IN
MEAN FLOW. AS BOTH MAIN MEDIUM RANGE MODELS REMAIN INTERNALLY
CONSISTENT WILL USE BLEND OF SOLUTIONS FOR GRIDS.

WHILE ECMWF REMAINS SLOWER AND DEEPER WITH SYSTEM ENTERING WEST
COAST AT BEGINNING OF EXTENDED DAYS BOTH MODELS HAVE MID LEVEL
TROUGHING OVER NORTHERN ROCKIES AND SURFACE LOW LEE OF NORTHERN
ROCKIES WITH WARM FRONT EXTENDING EAST TO DAKOTA PLAINS. WEDNESDAY
GFS LIFTS SURFACE LOW INTO PRAIRIE PROVINCES OF SOUTHERN CANADA
WHILE EC LINGERS  DEEPER AND SLOWER SYSTEM ALONG MONTANA AND
NORTH DAKOTA BORDER. COLD FRONT SHOULD BE MOVING THROUGH DAKOTAS BY
WEDNESDAY MORNING. THURSDAY BRINGS HIGH PRESSURE AND WRAP AROUND
PRECIP TO NORTHERN PLAINS WITH DRYING AND HIGH PRESSURE FOR FRIDAY
AND SATURDAY.

AVIATION...
DEEP LOW PRESSURE OVER NORTHERN CANADIAN PRAIRIE PROVINCES WITH
WEAKER HIGH PRESSURE SOUTH DAKOTA AND NEBRASKA COMBINE TO PRODUCE
GUSTY WEST TO NORTHWEST WINDS AGAIN TODAY OVER WESTERN AND CENTRAL
NORTH DAKOTA TAF SITES. OTHERWISE NO SIGNIFICANT AVIATION CONCERNS.

FIRE WEATHER...ANOTHER CRITICAL FIRE WEATHER DAY HAS LEAD TO THE
ISSUANCE OF A RED FLAG WARNING OVER MOST OF NORTH DAKOTA WITH THE
EXCEPTION OF SOUTHWEST NORTH DAKOTA. THE COMBINATION OF STRONG WINDS
BETWEEN 20 AND 30 MPH WITH GUSTS TO 35 MPH ALONG WITH LOW RELATIVE
HUMIDITIES OF 15 AND 20 PERCENT AND VERY HIGH RANGELAND FIRE DANGER
INDICES WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR. PLEASE REFER
TO BISRFWBIS FOR FURTHER DETAILS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ001>005-009>013-017>023-025-034>037-046>048-050-051.

WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ001>005-009>013-
017-021>023-025.

&&

SHORT TERM/FIRE WEATHER...KS
LONG TERM/AVIATION...HW
UPDATE...SCHECK
Hazardous weather outlook, Apr 10, 10:57 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1057 AM CDT SAT APR 10 2010

NDZ031>033-040>045-111600-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
1057 AM CDT SAT APR 10 2010 /957 AM MDT SAT APR 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE AN INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>020-034>037-046>048-050-051-111600-
DUNN-MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1057 AM CDT SAT APR 10 2010 /957 AM MDT SAT APR 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOOD WARNINGS CONTINUE ALONG THE JAMES RIVER BASIN. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW
HUMIDITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOOD WARNINGS CONTINUE ALONG THE JAMES RIVER BASIN. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

THERE WILL BE AN INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017-021>023-025-111600-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
1057 AM CDT SAT APR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOOD WARNINGS CONTINUE ALONG THE JAMES RIVER BASIN. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW
HUMIDITY.

A WIND ADVISORY IS IN EFFECT FOR GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOOD WARNINGS CONTINUE ALONG THE JAMES RIVER BASIN. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

THERE WILL BE AN INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SCHECK/KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:17 AM CDTRed Flag WarningBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 21 more16 hr

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.